MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Codes Material Opacification (1426); Material Deformation (2976)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Impairment (2138)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, patient experienced glistenings and feels like his vision was getting worse.There was some sort of haziness over the posterior aspect of the lens.The patient had yag (yttrium aluminum garnet) procedure and possibly vitrectomy for floaters.Additional information was received, in the surgeon prognosis overall ocular health was normal.The glistenings on the posterior surface of the intraocular lens (iol) seem to be limiting vision.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.An image of an intraocular lens (iol) was provided with a question of association with glistenings and a report of, ¿some sort of haziness over the posterior aspect of the lens¿.The ¿haziness¿ in the photo appears more confluent than the characteristic appearance of microvacuoles associated with glistenings, and the location would be throughout the bulk of the lens compared to the posterior aspect reported.A cause or association of this appearance with the complaint product was not able to be determined based on the images and further assessment would be necessary to accurately identify these findings and determine their significance in relation to the associated product investigation.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Additional response provided to the reporter.From the description and the photos provided, while not exactly consistent, a consideration for what is being observed could be subsurface nanoglistenings (ssng).Background on the topic (again with the caveat this may not be the same issue) was provided, and expert opinion surgeon as mentioned would likely be a good option to obtain feedback for more clinical expertise.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23413679
Report Number1119421-2025-02815
Device Sequence Number8983460
Product Code MFK
UDI-Device Identifier00380652416061
UDI-Public(01)00380652416061(17)230930(11)181026(10)12659582
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberTFNT40
Device Catalogue NumberTFNT40U205
Device Lot Number12659582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/12/2025
Date Device Manufactured10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED FORCEPS
Patient Age75 YR
Patient SexMale